Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Mar 8, 2008, 3:58 PM EST for York County, Pennsylvania. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2008, 3:58 PM EST (20:58 UTC)
- Expired
- Mar 8, 2008, 4:45 PM EST
- In force
- 47 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County York County, PA
The radar
The Sterling radar (KLWX), 121 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 4:20 PM EST | TSTM WND DMG | Seven Valleys, PA | ESTIMATED 55-60 MPH WITH SMALL HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 495 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 082100
SVRCTP
PAC133-082145-
/O.NEW.KCTP.SV.W.0007.080308T2058Z-080308T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EST SAT MAR 8 2008
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 445 PM EST
* AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTHWEST OF PENNVILLE TO 16 MILES SOUTH OF
PARKVILLE...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARKVILLE AND HANOVER AROUND 405 PM EST...
SPRING GROVE AND CODORUS AROUND 410 PM EST...
THOMASVILLE AND NEW FREEDOM AROUND 415 PM EST...
YORK AND WEIGELSTOWN AROUND 420 PM EST...
STONYBROOK AND RED LION AROUND 425 PM EST...
WINDSOR AND SUNNYBURN AROUND 430 PM EST...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 32.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3973 7625 3971 7668 3972 7700 3983 7701
3986 7697 3989 7700 3993 7697 4000 7701
4016 7678 4007 7666 4003 7653 3994 7646
TIME...MOT...LOC 2058Z 221DEG 51KT 3980 7710 3969 7700
3955 7693
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:17 PM EST, 41 minutes earlier.
Area forecast discussion, Mar 8, 3:17 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EST SAT MAR 8 2008 .SYNOPSIS... LONG DURATION...AND SOMEWHAT FRAGMENTED STORM ACROSS CENTRAL AND EASTERN PENN...WILL WRAP UP AS DEEPENING WAVE OF LOW PRESSURE MOVE THROUGH EASTERN PA THIS EVENING. WRAPAROUND SNOW WILL BRING A FEW MORE INCHES TO THE WEST AND ESPECIALLY NORTHWEST BY LATE TONIGHT. WINDS WILL TURN WESTERLY AND GET STRONG AND GUSTY THIS EVENING...ESPECIALLY OVER SOUTHERN PA. THIS WILL MAKE SUN/MON COOLER...WITH A SLOW MODERATION TO TAKE PLACE IN MID WEEK. A MAINLY DRY NORTHWEST FLOW EARLY IN THE WEEK WILL ALSO BRING WEAK CHANCES AT PRECIPITATION - MAINLY FOR THE WESTERN COUNTIES. MORE SIGNIFICANT PRECIPITATION WILL BE POSSIBLE LATER NEXT WEEK...AS ANOTHER COLD FRONT MOVES EASTWARD AND AN AREA OF LOW PRESSURE MOVES NORTHEAST ALONG IT. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... OLD SFC LOW OVR WRN PA FILLING IN FAVOR OF 992 MB LOW JUST NORTH OF KDCA AT 19Z. HEAVY RAINFALL HUGGING THE BORDER AREAS OF PA/NJ AND POINTS EASTWARD. MUCH OF CENTRAL PA IN UPPER LEVEL DRY SLOT BETWEEN 5H LOW AND DC AREA SFC LOW. CIRCULATION AROUND 5H LOW HAS PUSHED COLD AIR INTO THE LAURELS WITH RAIN JUST ABOUT READY TO CHANGE BACK TO SNOW AT KJST AND TO POINTS NE DURING THE LATE AFTERNOON HOURS. LINE OF HEAVY SHOWERS AND POSSIBLY EMBEDDED THUNDER MAY CLIP SOUTHERN LANCASTER COUNTY AHEAD OF THE SFC LOW IN THE NEXT HOUR BRINGING BRIEF HEAVY RAIN THERE...BUT OVERALL FORECAST QPF AMOUNTS HAVE BEEN QUITE GOOD AND NONE OF MY RIVER POINTS ARE CURRENTLY FORECAST TO GO ABOVE FLOOD STAGE. OF COURSE...LATEST DEVELOPMENT AS THE COLD AIR PUSHES EAST AND ANY ADDITIONAL CONVECTION COULD CHANGE THIS AS THE EVENING WEARS ON...BUT MOST OF THE AREA WITH THE EXCEPTION OF THE LOWER TO MIDDLE SUSQ. APPEARS TO BE OUT OF THE WOODS FROM THIS NEAR MISS. WRAPAROUND SNOW AND BLOWING SNOW WILL BECOME THE LARGER PROBLEM AS THE EVENING WEARS ON OVER THE LAURELS AND NORTHWEST MOUNTAINS. ADDITIONAL ACCUMS OF 2 TO 5 INCHES ARE EXPECTED IN THIS BAND OVER THE NORTHWEST WITH A FEW INCHES POSSIBLE OVER THE LAURELS. EAST OF THE ALLEGHENY CREST...THE WRAPAROUND COLD CONVEYOR BELT WILL BE FIGHTING DOWNSLOPING SO IT APPEARS IT WILL BE DIFFICULT TO ACCUMULATE MORE THAN AN INCH OR SO ACROSS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...EXTENDING INTO THE NORTHEAST. IN ADDITION TO THE SNOW...WINDS WILL BECOME THE MAIN STORY THIS EVENING AS THE SFC LOW CONTS TO DEEPEN AND MOVE INTO UPSTATE NEW YORK. AS IT DOES SO...IMPRESSIVE ISALLOBARIC COUPLET OF GREATER THAN 15MB/6 HRS WILL PUSH ACROSS CENTRAL PA...AS 850 MB WINDS OF 50 KTS (AND POSSIBLY UP TO 60 KTS OVER THE LOWER SUSQ. RIVER VALLEY) PERSIST. THIS WILL CAUSE STRONG TO POTENTIALLY DAMAGING WIND GUSTS FROM MID EVENING THROUGH LATE TONIGHT AND EARLY SUNDAY MORNING. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 AM SUNDAY/... INTO LATE TONIGHT...AS THE WINDS INCREASE THE PRECIPITATION WILL TAPER OFF... PARTICULARLY EAST OF THE MOUNTAINS WHERE DOWNSLOPING AND STRONG SUBSIDENCE ARRIVE. WINDS WILL DECREASE SOMEWHAT LATE TONIGHT AFTER THE MAIN ISALLOBARIC SURGE...BUT WILL REMAIN GUSTY THROUGH SUNDAY MORNING. MINS TONIGHT WILL DROP INTO THE TEENS N/W AND 20S ELSEWHERE. && .LONG TERM /SUNDAY THROUGH SATURDAY/... WESTERLY WINDS WILL STAY BRISK...IN THE 15 TO 20 MPH RANGE WITH GUSTS OF 30 TO 35 MPH SUNDAY MORNING INTO THE MID AFTERNOON HOURS BEFORE DIMINISHING LATE IN THE DAY AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. LITTLE MORE THAN SCATTERED LIGHT SNOW SHOWERS WILL OCCUR ACROSS THE LAUREL HIGHLANDS AND NW MTNS...MAINLY DURING MORNING HOURS AS 925-850 HPA TEMPS SLOWLY MODIFY THROUGHOUT THE AFTERNOON HOURS AND WEAK LLVL ANTICYCLONIC FLOW/DIFFLUENCE DEVELOPS. ACROSS THE CENTRAL AND SE ZONES...AREAS OF SHALLOW MORNING STRATO CU WILL YIELD TO PARTLY TO MOSTLY SUNNY SKIES BY THE AFTERNOON. HIGHS ON SUNDAY WILL BE COOL FOR MARCH...WITH 20S N/W OVER THE SNOW PACK AND UNDER THE CLOUDS WITH LOW/MID 30S OVER THE CENTRAL ZONES...AND U30S TO L40S S/E. THESE TEMPS WILL BE 6-8F BELOW NORMAL. MDLS/ENSEMBLES IN RELATIVELY GOOD AGREEMENT INTO THE MEDIUM RANGE PD...DEPICTING A SERIES OF RATHER WEAK/MAINLY DRY NRN STREAM IMPULSES DIVING ESEWD FROM THE SCENT CANADIAN PRAIRIE PROVINCES AND UPPER MIDWEST...INTO THE NORTHEAST/MID ATLC. THE FIRST PIECE OF S/W ENERGY WILL IMPACT THE REGION EARLY NEXT WEEK...BUT TIMING/TRACK OF SUCH A SYSTEM EMBEDDED WITHIN THE FAST NRN STREAM FLOW IS STILL A BIT UNCERTAIN ATTM. THE LATEST 15Z SREF/12Z NAM AND GEFS MEAN SUGGESTS A SFC LOW TRACK ALONG OR JUST SOUTH OF THE MASON-DIXON LINE WITH LIGHT UPSLOPE/WAA SNOW PSBL FM THE LAURELS AND SCENT MTNS...SWD INTO THE WV APPALACHIANS. A COATING TO JUST OVER AN INCH OF SNOW COULD ACCUMULATE ACROSS THE SW HALF OF THE CWA WITH THIS FIRST WEAK CLIPPER-TYPE SYSTEM. TEMPS WILL GRADUALLY MODERATE TO NEAR OR SEVERAL DEGREES ABOVE NORMAL BY MID WEEK AS RIDGING AT THE SFC AND ALOFT BUILDS AHEAD OF A CLD FNT MOVG EWD ACROSS THE NATIONS MID-SECTION. SCTD SHOWERS...POSSIBLY MIXED WITH WET SNOW UP NORTH...MAY ACCOMPANY THE LEADING EDGE OF THE WARMER AIR WEDNESDAY INTO WEDNESDAY EVENING. THE CREST IN THE TEMP CURVE MAY BE 12-15F ABOVE NORMAL THURSDAY... BEFORE BEGINNING THE SLIDE INTO NEXT WEEKEND. THIS SYS WILL APPROACH FOR THE END OF THE WORK WEEK/WEEKEND BRINGING THE NEXT CHC FOR PCPN. SETUP OF THE UPPER JET AND SFC LOW (ALONG WITH ITS TRACK NE TWD THE MID ATLANTIC REGION) MAY TURN OUT TO BE SOMEWHAT SIMILAR TO THE PAST TWO EVENTS...THOUGH THE 12Z GEFS INDICATES A 24 HOUR PROBABILITY OF >=0.50 OF AN INCH TO BE AROUND OR JUST BELOW 50 PERCENT. OPERATIONAL GFS AND MREF PLUMES SHOW THE POTENTIAL FOR UP TO ONE INCH OF QPF WITH A FEW HOURS OF SNOW AT THE END OF THE EVENT FRIDAY NIGHT. TEMPS MAY DROP TO BELOW NORMAL FOR MUCH OF NEXT WEEKEND UNDER NW FLOW AT THE SFC AND ALOFT. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... EXPECT -FZRA TO QUICKLY CHANGE TO -SN FOR KBFD BY LATE AFTERNOON... WITH PERIODS OF MOD SN AND BS. PRECIP WILL CHANGE FROM RW- TO SW- INTO THE CENTRAL MOUNTAINS BY 22Z. AS PRECIP CHANGES TO SN AOA 22Z...WINDS WILL STEADILY INCREASE AFT 00Z. MIXING WILL SCOUR OUT LL MOISTURE LIFTING CIGS TO MVFR/IFR CONDS AFT 03Z SUN. EXPECT VSBYS TO GRADUALLY IMPROVE AS PRECIP COVERAGE BECOME LESS. WEAK HIGH PRESSURE WILL BRING IMPROVEMENT FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER COLD-FAST NW FLOW WILL PROVIDE SEVERAL WEAK DISTURBANCES THAT WILL KEEP A CHANCE OF SOME LIGHT SNOW SHOWER ACTIVITY IN THE FORECAST THRU THE PERIOD. ONCE AGAIN BFD/JST USUALLY SUFFER THE LOWEST CONDITIONS UNDER SUCH A PATTERN. && .HYDROLOGY... AS ANTICIPATED THE HEAVIEST OF THE RAINFALL HAS AND WILL STILL REMAIN EAST OF CENTRAL PA THIS AFTERNOONA ND EVENING...WITH PWATS NOT EXCEEDING AN INCH UNTIL YOU GET EAST OF THE SUSQ RIVER. HEAVIEST SHOWER ACTIVITY IS NOW ALONG THE SOUTHEAST BORDER OF MY CWA AHEAD OF THE DC AREAS SFC LOW. AN HOUR OR TWO OF HEAVY RAIN OVER LANCASTER COUNTY APPEARS IMMINENT...WITH ISOLATED BRIEF MODERATE DOWNPOURS OVER THE MIDDLE TO UPPER SUSQUEHANNA RIVER VALLEY THROUGH LATE AFTERNOON. THEREFORE...FEW...IF ANY...RIVER POINTS ARE EXPECTED TO GO BACK OVER FLOOD STAGE. WILL LEAVE THE FLOOD WATCH GOING FOR THE CONVECTION AHEAD OF THE PUSH OF COLD AIR WHICH COULD LOCALLY ENHANCE THE RAIN...AND CAUSE LOCAL/MINOR PROBLEMS INTO THIS EVENING. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ042-046-051>053- 057>059-065-066. WIND ADVISORY FROM 7 PM EST THIS EVENING TO 7 AM EDT SUNDAY FOR PAZ004>006-010>012-037-041-042-045-046-049>053. WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR PAZ006- 010>012-017-018-024-033-037-041. WIND ADVISORY UNTIL 7 AM EDT SUNDAY FOR PAZ017>019-024>028- 033>035. HIGH WIND WARNING UNTIL 7 AM EDT SUNDAY FOR PAZ036-056>059- 063>066. WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR PAZ004-005. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...LAMBERT AVIATION...DEVOIR HYDROLOGY...DEVOIR
Hazardous weather outlook, Mar 8, 10:09 AM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1009 AM EST SAT MAR 8 2008 PAZ019-025>028-034-035-091515- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- 1009 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ045-049-050-091515- SOUTHERN CLINTON-UNION-SNYDER- 1009 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-063-064-091515- FRANKLIN-PERRY-CUMBERLAND-ADAMS- 1009 AM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-091515- WARREN-MCKEAN- 1009 AM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017-018-024-033-091515- CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET- 1009 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-010>012-037-041-091515- POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- 1009 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ042-046-051>053-091515- SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-COLUMBIA- 1009 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-065-066-091515- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 1009 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...HIGH WIND WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Mar 8, 2:14 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 214 PM EST SAT MAR 8 2008 PAZ065-066-082015- LANCASTER-YORK- 214 PM EST SAT MAR 8 2008 ...STRONG THUNDERSTORMS WILL MOVE NORTH AND AFFECT LANCASTER AND SOUTHEASTERN YORK COUNTIES THROUGH 315 PM EST... AT 206 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE NORTHERN EDGE OF A LINE OF STRONG THUNDERSTORMS ABOUT 2 MILES NORTHEAST OF BEL AIR...MOVING NORTH AT 55 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. IN ADDITIONAL...VERY HEAVY RAIN OF UP TO ONE INCH WILL FALL FROM THIS LINE OF STORMS DURING THE NEXT 30 TO 60 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THE THUNDERSTORMS WILL BE NEAR QUARRYVILLE...SMITHVILLE AROUND 230 PM... STRASBURG...NEW HOLLAND AROUND 245 PM...ADAMSTOWN AND REAMSTOWN AROUND 300 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 271 AND 294. A FLOOD WATCH IS IN EFFECT AND RAINFALL OVER ONE INCH WOULD LIKELY LEAD TO RAPID FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS ACROSS THE REGION. BE PREPARED TO TAKE APPROPRIATE ACTION AND HEAD TO HIGHER GROUND IF THE THREAT FOR FLOODING INCREASES...OR A FLASH FLOOD WARNING IS ISSUED. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:04 AM EST | High Wind Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more | 11 hr |
| Mar 8, 10:04 AM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.